MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth mold appeared.The following information was provided by the initial reporter: customer is reporting that they had mold appear on on item 297354, lot # 2293271, exp: 17apr2024.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch 2293271 was satisfactory and no quality notifications were generated during manufacturing and inspection.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhrs are reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.Retention samples from batch 2293271 (10 tubes) were available for inspection.No media, defects were observed in 10/10 retention samples.For further investigation two tubes went into incubation both tubes were inverted so the media was on the cap.One tube was placed into the 20-25-degree celsius incubator, and one tube was placed into the 33-37-degree celsius incubator.At the end of a fourteen-day incubation period no microbial growth was observed in 2/2 incubated retention tubes.Two photos were received to assist with the investigation: the first photo shows a partial tube from batch 2293271.There does appear to be possible fungal growth in the tube.The second photo shows the bottom of a partial tube.There is possible fungal growth on top of the media.No returns were received to assist with the investigation.This complaint can be confirmed based on the evidence provided by the photos received.Based on the low defect rate for this batch, no actions are planned at this time.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth mold appeared.The following information was provided by the initial reporter: customer is reporting that they had mold appear on d14 on item 297354, lot # 2293271, exp: 17apr2024.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16505132
Report Number1119779-2023-00248
Device Sequence Number3301902
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/17/2024
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2293271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown